Alert archive / Arkansas / Special Weather Statements in 2021
Special Weather Statement, NWS Jackson, MS
NWS Jackson, MS issued this special weather statement at Sep 17, 2021, 3:17 PM CDT for Chicot County, Arkansas. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 17, 2021, 3:17 PM CDT (20:17 UTC)
- Expired
- Sep 17, 2021, 4:15 PM CDT
- In force
- 58 min
- Issued by
- NWS Jackson, MS
- Hail
- 0.00 in
- Wind
- 30
County Chicot County, AR
The radar
The Jackson/Brandon,MS radar (KDGX), 179 km from the middle of the area, began a volume at 20:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 8.3 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1251 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 503 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 75 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.7
The text
As transmitted.
233
WWUS84 KJAN 172017
SPSJAN
Special Weather Statement
National Weather Service Jackson MS
317 PM CDT Fri Sep 17 2021
ARZ074-075-172115-
Chicot AR-Ashley AR-
317 PM CDT Fri Sep 17 2021
...Thunderstorms producing locally heavy rainfall over
northeastern Ashley and western Chicot counties...
At 316 PM CDT, Doppler radar was tracking a thunderstorm producing
locally heavy rainfall over Montrose, or 12 miles west of Lake
Village. This storm was nearly stationary.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Torrential rainfall is occurring with this storm and may
lead to localized flooding.
Locations impacted include...
Lake Village, Portland, Montrose and Snyder.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3313 9168 3331 9172 3335 9129 3322 9129
TIME...MOT...LOC 2016Z 232DEG 3KT 3329 9149
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
$$
DLWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Sep 17, 12:16 PM CDT, 3 hours 1 minute earlier.
Area forecast discussion, Sep 17, 12:16 PM CDT, 3 hours 1 minute before
Area Forecast Discussion National Weather Service Jackson MS 1216 PM CDT Fri Sep 17 2021 .UPDATE... Updated for 18Z aviation discussion && .AVIATION... 18Z TAF discussion: Widespread MVFR/IFR conditions this morning due to fog and low ceilings have improved over the area. MVFR/VFR prevails for most sites, though occasional low ceilings have continued to intermittently lower ceilings to IFR. This is expected to continue with scattered showers and thunderstorms also possible. Activity will diminish overnight but ceilings and visibilities will likely deteriorate as temperatures fall and most sites will see MVFR/IFR conditions overnight into tomorrow morning due to low clouds and/or fog. /86/ && .DISCUSSION... Deep tropical moisture remains in place this morning and isolated shower activity is becoming more widespread. This is expected to continue into the afternoon and thunderstorms will likely also become more common. Overcast skies overspread much of the area currently, and visible satellite imagery indicates this is not likely to change. Some infrequent breaks in the clouds are possible into the afternoon and where this happens some areas could see sufficient warming to help foster a briefly stronger thunderstorm or two, though storms today are expected to remain below severe limits. Rain chances continue overnight, with shower coverage becoming more isolated. /86/ Prior discussion below: Today-tonight... Today: This morning, upper low is becoming cutoff over the Red River region in S OK & N TX. Further E, remnant low of Nicholas continue to meander over S central LA near the Baton Rouge area. The cutoff upper low is progged to drift SE through the day. Increased mid-level ascent, left exit region divergence & increased low-level return flow will combine with low-level moisture flux/convergence for convection today. With persistent soupy tropical moisture around 2 inches & previously mentioned synoptic & sfc support, widespread to numerous afternoon showers/heavy downpours & some storms are possible. Low-level temps will be a touch warmer than Thurs, which will support highs in the low-mid 80s. Tonight: Cutoff low will continue to drift SE into E TX/W LA, with continued low-level moisture feed through the overnight hours. High moisture will persist & any remnant sfc convergence will remain just W of the MS River. Any heavier rain/storms should wind down by early evening, but some showers are possible overnight. Widespread clouds & persistence for lows are expected in the low 70s. /DC/ Saturday through Tuesday: The remnant low leftover from Nicholas will continue to linger across Louisiana and gradually evolve into an inverted surface trough. Meanwhile, further aloft, broad/flat ridging will extend across the southern CONUS with a cutoff closed low drifting southeast from the Southern Plains into the Lower Mississippi Valley. Southerly low-level flow will continue to supply deep tropical moisture characteristic of 2-2.25" PWATs into the region, which combined with the upper low will support numerous showers and thunderstorms Saturday and Sunday. While peak coverage will be diurnally driven, at least scattered showers are expected to continue through the overnight hours. This activity will also get an early start with coverage ramping up fairly quickly through the mid to late morning hours. Copious cloud cover and precipitation will hold afternoon high temperatures in the low to mid 80s with upper 70s possible for locations that see earlier development during the morning. By Monday and Tuesday, the closed low will begin to open into a weak shortwave trough and lift northeast as a potent northern stream trough dives through the Rockies and into the Central Plains. Drier air will also be moving in aloft which will shunt the higher ThetaE air further east. While showers and thunderstorms will remain likely on Monday, the greatest rain chances will be along and east of the I- 55 corridor. Tuesday will see the lowest coverage of showers and thunderstorms as the region will be in the wake of the departing upper low with low-level winds veering to out of the west. This will continue to support somewhat drier air and less forcing, which will in turn keep showers more scattered in nature compared to previous days. While a few strong storms cannot be ruled out through Tuesday, severe weather is not expected. Instability will be limited by cloud cover and an early start to precipitation and lapse rates will be nearly moist adiabatic owing to the tropical airmass. Nevertheless, weak low-level flow could help foster weakly organized cold pools with a few strong wind gusts possible. Isolated flash flooding will also be possible with any slow moving storms and heavier rainfall rates, but this threat will be localized. Will keep the HWO/graphics clear of hazards at this time. Tuesday night through Friday: The aforementioned northern stream trough will swing through the Mississippi Valley Tuesday evening with an attendant cold front pushing through the area. Showers and perhaps a thunderstorm will be possible along the advancing front Tuesday night. Global guidance continues to remain in good agreement on the front clearing the area and pushing to the coast by Wednesday evening. A much drier and cooler fall airmass will quickly filter in behind the front with dew points dropping into the low to mid 50s. Dry and cool weather will continue late week and into next weekend with overnight low temperatures in the low to upper 50s and daytime highs peaking in the upper 70s to around 80. /TW/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 85 72 83 71 / 87 54 88 39 Meridian 83 70 81 69 / 88 60 89 43 Vicksburg 86 72 84 71 / 81 45 86 33 Hattiesburg 84 72 83 71 / 79 52 88 30 Natchez 84 71 84 70 / 72 39 86 26 Greenville 84 71 83 69 / 77 47 89 45 Greenwood 86 71 83 69 / 81 50 88 45 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && LP
Hazardous weather outlook, Sep 17, 2:09 PM CDT, 1 hour 8 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 209 PM CDT Fri Sep 17 2021 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 181915- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes- Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston- Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper- Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah- Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln- Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- 209 PM CDT Fri Sep 17 2021 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, north central Mississippi, and south central Mississippi. .DAY ONE...Tonight and Saturday The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Saturday night through Thursday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Thursday. 20 && ...HAZARD LEGEND... No short term hazards expected. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Tropical page... https://www.weather.gov/srh/tropical?office=jan National Hurricane Center Home Page... https://www.nhc.noaa.gov/ Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss
In the hours before
Special weather statement, Sep 17, 3:17 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Jackson MS
317 PM CDT Fri Sep 17 2021
ARZ074-075-172115-
Chicot AR-Ashley AR-
317 PM CDT Fri Sep 17 2021
...Thunderstorms producing locally heavy rainfall over
northeastern Ashley and western Chicot counties...
At 316 PM CDT, Doppler radar was tracking a thunderstorm producing
locally heavy rainfall over Montrose, or 12 miles west of Lake
Village. This storm was nearly stationary.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Torrential rainfall is occurring with this storm and may
lead to localized flooding.
Locations impacted include...
Lake Village, Portland, Montrose and Snyder.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3313 9168 3331 9172 3335 9129 3322 9129
TIME...MOT...LOC 2016Z 232DEG 3KT 3329 9149
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
DLNearby
Special Weather Statements in Arkansas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.